Alert archive / Wyoming / Special Weather Statements in 2021

Special Weather Statement, NWS Cheyenne, WY

July 2, 2021Niobrara County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 2, 2021, 7:05 PM MDT for Niobrara County, Wyoming. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2021, 7:05 PM MDT (01:05 UTC)
Expired
Jul 2, 2021, 7:45 PM MDT
In force
40 min
Issued by
NWS Cheyenne, WY

County Niobrara County, WY

The radar

The Rapid City radar (KUDX), 138 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1233 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2200 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

382 
WWUS85 KCYS 030105
SPSCYS

Special Weather Statement
National Weather Service Cheyenne WY
705 PM MDT Fri Jul 2 2021
 
WYZ102-030145-
Niobrara County WY-
705 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 745
PM MDT...

At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Mule Creek Junction, or 12 miles west of Edgemont,
moving east at 5 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of eastern Niobrara
County.

LAT...LON 4323 10406 4324 10416 4337 10416 4339 10406
TIME...MOT...LOC 0105Z 265DEG 6KT 4331 10407 

$$

Hammer

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 2, 5:14 PM MDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 2, 5:14 PM MDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
514 PM MDT Fri Jul 2 2021

.SHORT TERM...(This evening through Monday night)
Issued at 212 PM MDT Fri Jul 2 2021

Forecast concerns deal with shower/thunderstorm chances through
the short term. Currently...still have a stationary boundary over
the eastern half of our CWFA this afternoon. Dewpoints in the
upper 50s east of this front across the Nebraska Panhandle and low
50s across the southeast Wyoming plains east of the Laramie
Range. While west of the front...we are seeing upper 30s and low
40s across Carbon County. Radar beginning to show some showers and
thunderstorms developing across northern Colorado.

For this afternoon...looking at afternoon surface based CAPE on
the order of 1500/2000 J/KG with afternoon heating. Sfc-6km shear
still not all that impressive around 20-30kts. So not expecting
much in the way of severe thunderstorms. Forecast storm motions
still low...under 15kts...especially out in the panhandle. So
could see some heavy rainers once again today. Latest HRRR shows
convection peaking out around 22Z to 01Z...then dying off quickly
with less heating.

SPC has a Marginal Risk for severe thunderstorms in the Nebraska
Panhandle for Saturday. A little bit better directional shear as
upper level winds out of the northwest and low level winds out of
the southeast. Still not all that impressive...but a few storms
could be severe Saturday afternoon.

Clipper system Sunday moves through the eastern CWFA that could
give us another good chance for more widespread convection into
Monday afternoon.

.LONG TERM...(Tuesday through Friday)
Issued at 212 PM MDT Fri Jul 2 2021

Tuesday...Somewhat similar coverage to Monday with scattered showers
and thunderstorms during the afternoon under northwest flow aloft. A
bit cooler with the coverage of showers and thunderstorms.

Wednesday-Friday...Ridging aloft builds overhead, and with the
warmer temperatures aloft, more limited shower and thunderstorm
coverage is anticipated, isolated at best. Warmer temperatures also
expected with the forecasted 700 mb temperature rise. Perhaps
slightly cooler on Friday with a bit more cloud cover.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 506 PM MDT Fri Jul 2 2021

VFR conditions and SCT cloud cover bases around 8-10k ft continue
for all sites across southeastern Wyoming and western Nebraska
Panhandle. Isolated thunderstorms will push eastward until 10PM
bringing VCTS at sites KLAR and KCYS until 04Z. Gusty winds up to
30kts will arrive in the Nebraska Panhandle starting 15Z for all
sites until Saturday evening 00Z.

&&

.FIRE WEATHER...
Issued at 212 PM MDT Fri Jul 2 2021

Minimal fire weather concerns as we see daily chances for showers
and thunderstorms through at least Tuesday. Afternoon humidity
remains above critical levels with good overnight recoveries.
Weather forecast to change after Tuesday as high pressure builds
back into the area with drier weather and lower humidity. By
Thursday and Friday next week...southwest winds forecast to become
breezy with afternoon gusts over 30 mph. So looking at possible
critical fire weather conditions at that time.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...GCC
LONG TERM...RUBIN
AVIATION...AW
FIRE WEATHER...GCC
Hazardous weather outlook, Jul 2, 5:15 AM MDT, 13 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
515 AM MDT Fri Jul 2 2021

WYZ101>103-105>108-110-112>119-031115-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
515 AM MDT Fri Jul 2 2021

This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Widely scattered showers and thunderstorms will develop this
afternoon and move east through the early evening hours. A few of
these thunderstorms may become strong with brief heavy rainfall,
gusty winds, and small hail possible.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Afternoon showers and thunderstorms are expected every afternoon
through Tuesday of next week.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-031115-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
515 AM MDT Fri Jul 2 2021

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

A few thunderstorms are possible this evening across western
Nebraska. Brief heavy rainfall and gusty winds may accompany
these thunderstorms before they diminish shortly after sunset.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Afternoon showers and thunderstorms are expected every afternoon
through Tuesday of next week.

.Spotter information statement...

Spotter activation will not be required at this time.

WYZ104-109-111-031115-
Ferris/Seminoe/Shirley Mountains-Central Carbon County-
Southwest Carbon County-
515 AM MDT Fri Jul 2 2021

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A few thunderstorms are possible this holiday weekend. Brief heavy
rainfall and frequent lightning may accompany these thunderstorms
in the afternoon and early evening hours.

.Spotter information statement...

Spotter activation will not be required.

In the hours before

Special weather statement, Jul 2, 4:59 PM MDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
459 PM MDT Fri Jul 2 2021

WYZ102-022330-
Niobrara County WY-
459 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA COUNTY
UNTIL 530 PM MDT...

At 459 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manville, or 9 miles southwest of Lusk, moving east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lusk and Manville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4263 10473 4279 10471 4283 10424 4262 10424
TIME...MOT...LOC 2259Z 274DEG 12KT 4269 10462

Hammer
Special weather statement, Jul 2, 5:07 PM MDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
507 PM MDT Fri Jul 2 2021

WYZ102-022345-
Niobrara County WY-
507 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL NIOBRARA COUNTY
UNTIL 545 PM MDT...

At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Mule Creek Junction, or 30 miles west of Edgemont,
moving east at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central
Niobrara County.

LAT...LON 4329 10452 4345 10453 4348 10427 4329 10424
TIME...MOT...LOC 2307Z 262DEG 5KT 4337 10442

Hammer
Special weather statement, Jul 2, 5:28 PM MDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
528 PM MDT Fri Jul 2 2021

WYZ102-030015-
Niobrara County WY-
528 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA COUNTY
UNTIL 615 PM MDT...

At 528 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manville, or 9 miles southwest of Lusk, moving east at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lusk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4262 10469 4276 10471 4281 10436 4262 10433
TIME...MOT...LOC 2328Z 265DEG 7KT 4268 10461

Hammer
Special weather statement, Jul 2, 6:22 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
622 PM MDT Fri Jul 2 2021

WYZ101-102-107-030100-
East Platte County WY-Converse County Lower Elevations WY-
Niobrara County WY-
622 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NIOBRARA...
NORTHEASTERN PLATTE AND SOUTHEASTERN CONVERSE COUNTIES UNTIL 700 PM
MDT...

At 622 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Keeline, or 22 miles southwest of Lusk, moving
east at 5 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Niobrara, northeastern Platte and southeastern Converse Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.

&&

LAT...LON 4255 10492 4269 10493 4271 10470 4254 10470
TIME...MOT...LOC 0022Z 273DEG 5KT 4261 10484

Hammer
Special weather statement, Jul 2, 6:44 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
644 PM MDT Fri Jul 2 2021

WYZ102-107-108-030130-
East Platte County WY-Goshen County WY-Niobrara County WY-
644 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NIOBRARA...
NORTHWESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 730 PM
MDT...

At 644 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Keeline to 11 miles west of
Rawhide Buttes to 9 miles northeast of Two Moon Campground. Movement
was east at 10 mph.

Nickel size hail will be possible with these storms.

Locations impacted include...
Rawhide Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4270 10446 4244 10454 4253 10485 4271 10478
TIME...MOT...LOC 0044Z 280DEG 10KT 4266 10470 4259 10473 4254 10480

Hammer
Special weather statement, Jul 2, 7:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
705 PM MDT Fri Jul 2 2021

WYZ102-030145-
Niobrara County WY-
705 PM MDT Fri Jul 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NIOBRARA COUNTY UNTIL 745
PM MDT...

At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Mule Creek Junction, or 12 miles west of Edgemont,
moving east at 5 mph.

Nickel size hail will be possible with this storm.

This storm will remain over mainly rural areas of eastern Niobrara
County.

LAT...LON 4323 10406 4324 10416 4337 10416 4339 10406
TIME...MOT...LOC 0105Z 265DEG 6KT 4331 10407

Hammer

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:22 PM MDTSpecial Weather StatementCYS38 min
Jul 2, 6:30 PM MDTSevere Thunderstorm WarningCYSNiobrara30 min
Jul 2, 6:44 PM MDTSpecial Weather StatementCYSPlatte46 min
Jul 2, 7:00 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara, Platte60 min
Jul 2, 7:47 PM MDTSevere Thunderstorm WarningCYSGoshen36 min
Jul 3, 12:27 PM MDTSpecial Weather StatementCYSPlatte48 min
Jul 3, 12:35 PM MDTSpecial Weather StatementCYSLaramie40 min
Jul 3, 1:47 PM MDTSpecial Weather StatementCYSLaramie43 min
Jul 3, 2:42 PM MDTSpecial Weather StatementCYSGoshen48 min
Jul 3, 3:01 PM MDTSevere Thunderstorm WarningCYSGoshen30 min
Jul 3, 3:06 PM MDTSpecial Weather StatementCYSBox Butte39 min
Jul 3, 3:42 PM MDTSpecial Weather StatementCYSKimball48 min
Jul 3, 3:48 PM MDTSevere Thunderstorm WarningCYSKimball31 min
Jul 3, 3:51 PM MDTSpecial Weather StatementCYSBanner39 min
Jul 3, 3:57 PM MDTSpecial Weather StatementCYSCheyenne48 min
Jul 3, 4:18 PM MDTSevere Thunderstorm WarningCYSCheyenne57 min
Jul 3, 4:43 PM MDTSpecial Weather StatementCYSCheyenne47 min
Jul 3, 4:43 PM MDTSevere Thunderstorm WarningCYSDawes47 min
Jul 3, 4:46 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux28 min
Jul 3, 5:03 PM MDTSpecial Weather StatementCYSMorrill42 min
Jul 3, 5:15 PM MDTSpecial Weather StatementCYSDawes30 min
Jul 3, 5:21 PM MDTSpecial Weather StatementCYSCheyenne39 min
Jul 3, 5:29 PM MDTSpecial Weather StatementCYSDawes31 min
Jul 3, 5:40 PM MDTSpecial Weather StatementCYSMorrill50 min

Nearby

Special Weather Statements in Wyoming, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.